Kentucky, 2004Flood in Kentucky, May 30 to 31, 2004
May 30 to 31, 2004 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 30, 1:30 PM EST, 5 hours 30 minutes earlier.
Area forecast discussion, May 30, 1:30 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT SUN MAY 30 2004
...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND OVERNIGHT...
...A TORNADO WATCH IS IN EFFECT UNTIL 8 PM EDT...
SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS A WARM FRONT EXTENDING
FROM NEAR JACKSON...NORTHWEST ACROSS CINCINATTI...TOWARDS
INDIANAPOLIS. STRONG STORMS HAVE MOVED FROM CENTRAL INTO EASTERN
KENTUCKY. ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY...PARTLY
CLOUDY SKIES HAVE ALLOWED RAPID DESTABILIZATION. SCATTERED SEVERE
STORMS HAVE DEVELOPED ACROSS PORTIONS OF SOUTH CENTRAL INDIANA...AND
ARE EXPECTED ACROSS WEST CENTRAL KENTUCKY DURING THE EVENING HOURS.
STRONG UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED AND WILL
MOVE INTO THE LOWER MISSOURI VALLEY OVERNIGHT. STRONG LINEAR FORCING
WILL AID IN DEVELOPING A SQUALL LINE THAT WILL MOVE ACROSS REGION
DURING THE LATE EVENING HOURS AND OVERNIGHT. WITH STRONG MID-LEVEL
WINDS...BOW ECHOS AND WIDESPREAD DAMAGING WINDS ARE LIKELY WITH THIS
SQUALL LINE.
AS FRONT PASSES OUT OF EASTERN KENTUCKY EARLY TOMORROW...MUCH LOWER
DEWPOINTS WILL BRING RAPID CLEARING DURING THE AFTERNOON FROM WEST
TO EAST. MUCH LOWER DEWPOINTS WILL ALLOW COOLER TEMPERATURES FOR
TUESDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...TORNADO WATCH UNTIL 8 PM EDT.
KY...TORNADO WATCH FOR WEST CENTRAL KENTUCKY THROUGH 8 PM EDT.
&&
DENMAN
Hazardous weather outlook, May 30, 12:30 PM EST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
130 PM EDT SUN MAY 30 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-310900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
130 PM EDT (1230 PM CDT) SUN MAY 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE STORM PREDICTION CENTER HAS PLACED THE WESTERN PORTION OF THE
OUTLOOK ARE IN A MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND
OVERNIGHT WHILE THE EASTERN PORTION OF THE OUTLOOK AREA IS IN A
SLIGHT RISK. THE DIVISION IS BASICALLY ALONG INTERSTATE 65.
A LATE SPRING STORM SYSTEM WILL MOVE INTO THE UPPER MISSISSIPPI
VALLEY TONIGHT. THIS SYSTEM WILL SPAWN A STRONG COLD FRONT WHICH
WILL SWEEP ACROSS THE OUTLOOK AREA. STORMS ARE EXPECTED TO DEVELOP
AHEAD OF THE APPROACHING COLD FRONT THIS AFTERNOON.THE COMBINATION
OF STRONG WIND SHEAR...INSTABILITY AND LINEAR LIFT ASSOCIATED WITH
THE FRONT WILL TRIGGER A SQUALL LINE WITH EMBEDDED SUPERCELL STORMS
AND THE POTENTIAL FOR ISOLATED TORNADOES THIS AFTERNOON AND TONIGHT.
SEVERE STORMS MAY INHABIT THE ENTIRE LENGTH OF THE LINE ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY AND PRODUCE WIDESPREAD WIND
DAMAGE. LARGE HAIL ASSOCIATED WITH SUPERCELLS IS LIKELY AS WELL.
ALTHOUGH THE STORMS WILL BE FAST MOVING SOME MAY PRODUCE VERY HEAVY
RAIN IN A SHORT PERIOD OF TIME SO LOCAL FLOODING WILL ALSO BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT.
DK
In the hours before
Local storm report, May 30, 5:44 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG JEFFERSONVILLE 38.30N 85.73W
05/30/2004 CLARK IN AMATEUR RADIO
PIC PAK STORE ON 10TH STREET ROOF TORN UP.
&&
SZAPPANOSLocal storm report, May 30, 5:57 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG NICHOLASVILLE 37.88N 84.58W
05/30/2004 JESSAMINE KY LAW ENFORCEMENT
TREES DOWN IN THE CITY AND COUNTY WIDE.
&&
SZAPPANOSLocal storm report, May 30, 6:04 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
704 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD GEORGETOWN 38.21N 84.55W
05/30/2004 SCOTT KY EMERGENCY MNGR
NUMEROUS STREET IN THE CITY AND SOME HOMES FLOODED IN
BRADFORD SUB DIVISION.
&&
SZAPPANOSLocal storm report, May 30, 6:22 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0719 PM FLASH FLOOD RICHMOND 37.74N 84.29W
05/30/2004 MADISON KY LAW ENFORCEMENT
NUMEROUS ROADS FLOODED IN THE CITY.
&&
SZAPPANOSLocal storm report, May 30, 6:48 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
748 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG DUBOIS 38.45N 86.80W
05/30/2004 DUBOIS IN AMATEUR RADIO
NUMEROUS TREES DAMAGED OR DOWN.
&&
SZAPPANOSLocal storm report, May 30, 6:58 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL WINCHESTER 38.00N 84.19W
05/30/2004 0.75 INCH CLARK KY AMATEUR RADIO
REPORTED IN THE CITY.
&&
SZAPPANOSFlood, Bourbon
- When
- May 30, 7:00 PM EST to May 31, 11:59 PM EST
- Where
- Bourbon forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.207, -84.217 (the zone’s center; the record gives no point)
The Stoner Creek at Paris crested at 23.1 feet around 7 AM EST on May 31. Flood stage at Paris is 18 feet. Moderate flooding occurs at this level. Water enters some homes below the water plant. The creek was above flood stage but falling at the end of the month.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, May 30 to 31, 20041 death · 26 injured · $21 million · F2 · 35 events
- Tornadoes and Damaging Winds in Indiana, May 30, 20041 death · 11 injured · $5.6 million · F3 · 6 events
- Tornado in Indiana, May 30, 20041 injured · $6.0 million · F3 · 1 event
- Flash Flooding and Flooding in West Virginia, May 30 to 31, 20041 death · $17 million · 1.25 in hail · 23 events
- Tornadoes and Hail in Alabama, May 30 to 31, 20041 death · 3 injured · $440,000 · F1 · 29 events
- Tornadoes and Flash Flooding in Kentucky, May 30 to 31, 2004$33 million · F1 · 122 events
- Flash Flooding and Hail in Tennessee, May 30 to 31, 20041 death · 2 injured · $574,000 · 1.5 in hail · 53 events
- Flash Flood and Hail in Tennessee, May 30, 200422 injured · $331,000 · 1.75 in hail · 22 events
- Tornado and Hail in Ohio, May 30 to 31, 20041 death · $82,000 · F1 · 23 events
- Tornado in Missouri, May 30, 20041 death · $100,000 · F1 · 1 event
- Tornadoes and Hail in Indiana, May 30, 2004$3.8 million · F2 · 8 events
- Tornadoes and Flash Flooding in Illinois, May 30, 20047 injured · $250,000 · F1 · 61 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397064.